MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 5ml ll euro 125 s/c contained foreign matter.Verbatim: i work in the pediatric department at (b)(6) hospital, and we have found a luer lock syringe that has some kind of spots, even though it is sterilely packaged.I am attaching pictures with the batch number as well as pictures of the spots.There are two brownish spots in two different places.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter.One sample and three photographs of a 5 ml eurographics syringe (part number 309649), batch 4352949, were received and evaluated.The sample was received in a sealed package with all required product information.Inspection identified two brownish discoloration spots on the barrel, consistent with embedded foreign matter.One photograph shows the top web of the package with product information, and the remaining two photographs show the syringe within the package, each clearly depicting the brown spots on the barrel.This condition is considered non conforming per product specifications.The embedded foreign matter is most likely degraded plastic associated with the molding process, which can occur when resin is exposed to elevated temperatures during start up.This is a cosmetic defect and does not present a risk to the user.Furthermore, a device history record review was completed for the provided lot number 4352949.The review identified no rejected inspections or quality issues during production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints related to this device and reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, and the business team will regularly review the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24338833
Report Number1213809-2026-00067
Device Sequence Number20052780
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)241217(17)291130(10)4352949
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309649
Device Lot Number4352949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown